A new lethal combination of different opioids has made its way to Louisiana.

Multiple states and national law enforcement agencies are warning that this new opiate known as “Gray Death” is not only dangerous but potentially fatal on contact. 

Users take the drug via injection, smoking, snorting or oral ingestion. “Gray Death” is a deadly mixture of heroin, fentanyl, carfentanil and other synthetic opioids.

Authorities in both St. Landry, and St. Mary Parishes have arrested individuals for possessing the deadly new drug. The most recent arrest was made on Feb. 5.  Louisiana authorities now join the numerous law enforcement agencies seeking to combat this deadly new street drug. 

The use of carfentanil in “Gray Death” is especially concerning because it is exponentially more powerful than other opioids. 

The Indiana Department of Homeland Security issued a press release in 2017 about the dangers of “Gray Death.” In that release, they discussed how dangerous carfentanil was in comparison to other opioids. 

An excerpt from the release said: “Carfentanil, which is used as a tranquilizing agent for elephants and other large mammals, is 10,000 times more potent than morphine and 100 times more potent than fentanyl. It is often mixed in with other drugs such as cocaine or crystal meth and often drug users have no idea their drugs have been tainted.”

The Eunice City Marshal’s Office recently shared a photo to the public of what “Gray Death” looks like, and warning them to avoid it. 

In statements given to the media, the Eunice City Marshal’s Office warned the public about just how lethal this new drug is. 

“Grey Death is a highly lethal drug, especially to law enforcement officers. Just touching or inhaling this stuff can kill you,” reported the Eunice City Marshal’s Office. “Everyone needs to read up on this. You wouldn’t want your kids accidentally touching this.”

“Gray Death” has proven to be dangerous for officers as well. 

Exposure to this drug hospitalized an Ohio police officer while searching for a vehicle during a traffic stop in 2017. Officer Chris Green in East Liverpool, Ohio was rushed to the hospital after being exposed to the lethal combination. 

According to the news station WNDU, Green began experiencing drug overdose symptoms minutes after returning to the police station. Green had to be given four doses of Narcan at the hospital. He was lucky to survive.